Aa
A
A
A
Close
Addiction: Substance Abuse Community
32k Members
Avatar universal

stopping percocets

I have been taking 5-325 Percs 4 to 5 times per day for 4 months due to extensive knee surgery.  I want to stop since they are making me not feel good.  Can someone suggest a wean down plan I can use and let me know if I should expect withdrawal issues.  Someone told me to get s few Xanax to take for withdrawal.  If there any truth to that bc I don;t know? Thanks so much for any help you can give me.  I am scared.
5 Responses
Avatar universal
Hi Muffer, Welcome to the forum.. There is nothing to be afraid of, If there was it would be continued using. We are not allowed to give a tapering schedule but you can get one from your Dr. Just let him/her know you are ready. I can say to taper we remove a lil at a time till you feel normal then remove a lil again and repeat till gone. You will still feel wd in the end and thru the taper. This is why many just stop and go thru the wd It takes 5 days of feeling like you have the flu and a few weeks to feel like yourself.. I do not recommend the Xanax as it is addicting there are more Natural things to use. Anyway speak to your Dr. Keep reading we will be here to support you in what ever way we can. Take care, lesa
1 Comments
Thank you so very much Lesa.  It is sooo comforting to have someone to talk to and reveal the truth to.  i am ashamed that i didn't stop earlier so I haven't shared my situation with anyone but this group.  I wonder if just totally stopping and doing the 5 days wld be the better thing to do instead of stretching this out over another month which is what the dr is saying.He says 4/day for 2 wks, 3/day for 2 wks, 2/day for 2 weeks and 1/day and then done.  What I am not liking is the constant heart palpitations and I am wondering if I go cold turkey will they get worse bc that scares me?  Any info about the palpitations?  Again, thanks so much to my new found friend at a very tough time in my life.  :)  
Avatar universal
Hello muffer! I want to lend any and all support I can. It is true that many do not prefer the taper method. Some because it is difficult to ration pills, others because it tends to prolong withdrawals. I can only give my experience. The first time I had to take pain medication for 9 months through physical therapy. My doctor gave me a taper plan. It made me miserable. I still had withdrawal symptoms. One day I just jumped. The day before I bought tea, allergy meds, Advil, Epsom salts and told my hubby not to hover because I would be irritable the first few days, lol. It is not as bad as what you are probably thinking. At the end of the day, do what is comfortable for you. You have my support, good luck! Let us know how you are doing.
3 Comments
Thanks Muscleandmascara so very much for caring.  I think I am going to just stop.  Throw away what I have left and go thru the withdrawal.  The weaning is dragging on & I feel like I am making no progress. You don't think I should save 1 or 2 pills in case I start freaking out do you?  I just want to get rid of the 35 I have left & start to live a normal, healthy life again!  Every morning I am woken up with heart palpitations and profuse sweating until I take a pill.UGH!!  I am scared about that but I have to deal with it.  Do you have any tips for combatting the sweating and palps?  About how many days will the rough WD last?  You said you got allergy meds; what did you use them for?  What kind of tea?  What about something for RLS which I know I will have and why Epsom Salts?  So Sorry to be asking all of these questions but I just don't know what to expect and am scared.  Tks so much!  PS ANy & all advice & tips are soooo appreciated! :)
Hi Muscleandmascara, hoping you can comment on my note back to you.  Need all of the help I can get bc I definitely am just going to stop.  Weaning is bs and not for me. Prolonging which is worse for me.  Thanks
Hi Everyone, its Muffer.  Well I stopped CT on Friday, 3 days ago.  I spoke with my Dr. & he gave me .05 Ativan & 12mg Metoprolol Tartar to take in the AM to help with Anxiety, RLS, Sweats, Heart Palps (which was a big problem) and slightly elevated BP.   I had diarrhea pretty bad Friday and took 3 Immodium.  Just took more tonight.  Not feeling terrible but definitely have felt a lot BETTER in my life!  Not much appetite, pretty low and achy.  With tomorrow being day 4, I am hoping that the worse is almost over.  I want to say thanks so much to everyone that cared enough to send their thoughts and helpful hints.  Lov you all & will send you strength as you begin your journey to a much, much better & happier life.  Looking forward to being the person I used to be before 10/29/15 and the Percs began!
17611394 tn?1461726652
Hi muffer! I quit my use of perks about a month ago, and did the tapering method. I am not sure if it helped because quite honestly my withdrawals were still terrible. Didn't sleep basically at all for the first 2 1/2 weeks, but by the end of that second week I was slowly able to get more sleep. Unfortunately I slipped up due to some trauma that I went through last week, and ended my 3 weeks of sobriety... Back to day 1 today. I say just jump, don't taper. The longer you continue using them I feel like the worse the withdrawals will get, rather than just stopping now and forgetting about the taper. Since I did this a month ago, I know what to expect more so this time around. Baths are a life saver for every time you feel body aches or restless legs or anything of that matter. Epsom salts help a bunch in that department. Exercise will be your best friend, it'll be super hard to go, but that and use of the sauna really helped me feel better on a day to day basis. Keeping your mind busy is another thing that is key, especially for the first week because it will not be fun. Figure out a bunch of movies you love to watch and have those ready for the week you stop; or figure out a new show to watch on netflix and just binge! Take vitamins, and try to eat healthy and on a schedule sort of- just make sure you are getting breakfast, lunch and dinner. Xanax was the only way I was able to get sleep those first few weeks but they are extremely addictive and the withdrawals are awful and dangerous for that- however moderate use in the first little while of withdrawing I don't think is a bad thing. Just don't use them every day. I took one after 4 days because I needed sleep so badly, and then I took one another 4 days after that. Try to space them out and only use them if you are going to when you are feeling at your worst. Have a heating pad for aches and pains. If I can think of anything else I will let you know- and since I am redoing this process all over again if I come up with something while I am withdrawing this time around again I will share my info! Best of luck to you- you can do this :)
Avatar universal
I wish I had the answers to your questions. I was on Oxycodones 10 for about 4 years. taking 4-7 a day. I have been taking suboxone to get off of them. It seems to work good. Without it I had horrible stomach pains. and much worse. I hope it all works out for you.
1742220 tn?1331360327
hey muffer it sounds like you are doing great!  it took a lot of courage to CT, my hat goes off to you.  the worst part is usually the first 7-10 days; some say less time; it kind of depends on your personal chemistry.  everything you're feeling is common.  you *will* feel better soon.  just wanted to lend my support.  good luck.  :)))

Meegan
3 Comments
Hi Meegan, you have NO idea what  it means to hear from someone who knows exactly how you are feeling at this very difficult time.  THANK-YOU w/all my love!!!  I yearn to be who I used to be & not have to make sure I have enough pills to get me through the day ..uggh....uggh....Thanks for caring enough to take the time to send your thoughts!  xox
Hi Everyone, on day 13 and feeling like crap.  All of a sudden diarrhea is back but the worst is the "head stuff"..Mind feels foggy and lots of ANXIETY!!!!!  Palps each am & pm & other stuff to.  Thought by now I would be better than I am.  The worst part of it is that me knee is killing me and can't take anything for it. UGH!!!!!  Any support is appreciated!!!!  It is soooo hard!!!!!
Hi Everyone, well I'm back. Stopped Percocet on 4/15/16 and stayed clean until 6/1.  Still having tremendous problems and pain with my knee which is why I began taking Percocet.  On 6/1 I had my 2nd Orthovisc injection in my knee and the pain was unbearable to say the least.  A friend of mine had some OXY 5mg left over from surgery so I asked her for a few.  I took  2 on 6/1 & 2 the next two days. UGH!!!!  So that was all I had and I asked for no more and am not going to but I can't believe that I am experiencing withdrawal again just from taking 6 pills.  Does this sound right to anyone or is it something else?  Being clean for 6+ weeks and just 6 pills over 3 days and WHAM??  Any comments are so needed and appreciated.  Feel like I am back in the hell hole again.  HELP!!!!
Have an Answer?
Top Addiction Answerers
495284 tn?1333897642
City of Dominatrix, MN
Avatar universal
phoenix, AZ
Learn About Top Answerers
Didn't find the answer you were looking for?
Ask a question
Popular Resources
Is treating glaucoma with marijuana all hype, or can hemp actually help?
If you think marijuana has no ill effects on your health, this article from Missouri Medicine may make you think again.
Julia Aharonov, DO, reveals the quickest way to beat drug withdrawal.
Tricks to help you quit for good.
A list of national and international resources and hotlines to help connect you to needed health and medical services.
Here’s how your baby’s growing in your body each week.